Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 35, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 10, 2008, 11:09 PM EDT for Middlesex County, Norfolk County, Worcester County, Massachusetts. It was in force for 54 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2008, 11:09 PM EDT (03:09 UTC)
- Expired
- Jun 11, 2008, 12:03 AM EDT
- In force
- 54 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Middlesex County, MA, Norfolk County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 77 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 11:20 PM EDT | TSTM WND DMG | Warren, MA | TREES DOWN. |
| Jun 10, 11:27 PM EDT | TSTM WND GST 68 | Worcester, MA | |
| Jun 10, 11:30 PM EDT | TSTM WND DMG | Leicester, MA | TREES DOWN. |
| Jun 10, 11:32 PM EDT | TSTM WND DMG | Worcester, MA | AT THE WORCESTER POLYTECH 4 INCH DIAMETER BRANCHES DOWN. |
| Jun 10, 11:37 PM EDT | TSTM WND DMG | Leominster, MA | TREES AND WIRES DOWN ON MAIN AND DAY STREETS. |
| Jun 10, 11:38 PM EDT | TSTM WND DMG | Worcester, MA | MULTIPLE LARGE TREE LIMBS DOWN ON SALISBURY STREET. |
| Jun 10, 11:40 PM EDT | TSTM WND DMG | Worcester, MA | NUMEROUS TREES DOWN IN THE CITY. |
| Jun 10, 11:43 PM EDT | TSTM WND DMG | Fitchburg, MA | TREES DOWN ON MAIN STREET. |
| Jun 10, 11:45 PM EDT | TSTM WND DMG | Worcester, MA | TWO UTILITY POLLS DOWN ON ROUTE 122. |
| Jun 10, 11:52 PM EDT | TSTM WND DMG | Southborough, MA | TREES DOWN ON SOUTHVILLE ROAD. |
| Jun 10, 11:59 PM EDT | TSTM WND DMG | Marlborough, MA | UTILITY POLES DOWN BLOCKING ROUTE 20. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 5:47 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 3.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2613 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1743 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 110309
SVRBOX
MAC017-021-027-110415-
/O.NEW.KBOX.SV.W.0035.080611T0309Z-080611T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1109 PM EDT TUE JUN 10 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...WORCESTER...MILFORD...LEOMINSTER...
FITCHBURG...
WESTERN MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF FRAMINGHAM...
SOUTHWESTERN NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF FRANKLIN...
* UNTIL 1215 AM EDT
* AT 1106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PHILLIPSTON TO
STURBRIDGE...OR ALONG A LINE EXTENDING FROM 16 MILES WEST OF
FITCHBURG TO 17 MILES NORTHWEST OF PUTNAM...AND MOVING EAST AT 53
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SPENCER...RUTLAND...PAXTON AND HUBBARDSTON BY 1115 PM EDT...
ASHBURNHAM...WESTMINSTER...WEBSTER AND PRINCETON BY 1120 PM EDT...
WORCESTER AND WEST BOYLSTON BY 1125 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING. GO INDOORS NOW...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS IS
AN EXTREMELY DANGEROUS SITUATION GO INDOORS NOW...PREFERABLY INSIDE
A STRONG BUILDING. STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.
LAT...LON 4204 7214 4215 7214 4216 7216 4215 7219
4216 7220 4271 7218 4269 7135 4201 7137
TIME...MOT...LOC 0309Z 267DEG 46KT 4259 7208 4209 7208
$$
EKSTER3 follow-up statements
000
WWUS51 KBOX 110329
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1129 PM EDT TUE JUN 10 2008
MAC017-021-027-110415-
/O.CON.KBOX.SV.W.0035.000000T0000Z-080611T0415Z/
WORCESTER MA-NORFOLK MA-MIDDLESEX MA-
1128 PM EDT TUE JUN 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR WESTERN MIDDLESEX...SOUTHWESTERN NORFOLK AND WORCESTER
COUNTIES...
AT 1125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 75 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ASHBURNHAM TO DUDLEY...OR
ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF FITCHBURG TO 10
MILES NORTH OF PUTNAM...MOVING EAST AT 51 MPH. AS OF 1129 PM...
WORCESTER AIRPORT IS REPORTING 69 MPH WINDS
SEVERE THUNDERSTORMS WILL BE NEAR...
WEST BOYLSTON...TOWNSEND...SUTTON AND STERLING BY 1135 PM EDT...
WHITINSVILLE...SHREWSBURY...SHIRLEY AND NORTHBRIDGE BY 1140 PM
EDT...
WESTBOROUGH AND UXBRIDGE BY 1145 PM EDT...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE TO THE WEST
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.
LAT...LON 4204 7203 4214 7207 4271 7208 4269 7135
4201 7137
TIME...MOT...LOC 0328Z 265DEG 44KT 4268 7186 4206 7189
$$
EKSTER000
WWUS51 KBOX 110343
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1143 PM EDT TUE JUN 10 2008
MAC017-021-027-110415-
/O.CON.KBOX.SV.W.0035.000000T0000Z-080611T0415Z/
WORCESTER MA-NORFOLK MA-MIDDLESEX MA-
1143 PM EDT TUE JUN 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR WESTERN MIDDLESEX...SOUTHWESTERN NORFOLK AND EASTERN WORCESTER
COUNTIES...
AT 1138 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM TOWNSEND
TO DOUGLAS...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
FITCHBURG TO 12 MILES NORTHEAST OF PUTNAM...MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
DUNSTABLE...STOW...SOUTHBOROUGH AND MILLVILLE BY 1150 PM EDT...
TYNGSBORO...WESTFORD...SUDBURY AND MAYNARD BY 1155 PM EDT...
WAYLAND AND SHERBORN BY MIDNIGHT EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS CENTRAL
M,ASSACHUSETTS. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.
LAT...LON 4204 7190 4213 7195 4268 7190 4269 7135
4201 7137
TIME...MOT...LOC 0343Z 273DEG 44KT 4266 7160 4204 7166
$$
EKSTER000
WWUS51 KBOX 110403
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1203 AM EDT WED JUN 11 2008
MAC017-021-027-110413-
/O.CAN.KBOX.SV.W.0035.000000T0000Z-080611T0415Z/
WORCESTER MA-NORFOLK MA-MIDDLESEX MA-
1203 AM EDT WED JUN 11 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MIDDLESEX...
SOUTHWESTERN NORFOLK AND EASTERN WORCESTER COUNTIES IS CANCELLED...
THE SEVERE STORMS HAVE MOVED EAST OF THE WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.
LAT...LON 4204 7190 4213 7195 4268 7190 4269 7135
4201 7137
TIME...MOT...LOC 0403Z 273DEG 44KT 4257 7126 4195 7135
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 7:06 PM EDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jun 10, 7:06 PM EDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 706 PM EDT TUE JUN 10 2008 .SYNOPSIS... A COLD FRONT WILL BE ACCOMPANIED BY SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT AND BRING AN END TO THE RECORD BREAKING HEAT. DRY AND MORE SEASONABLE WEATHER WILL FOLLOW WEDNESDAY THROUGH FRIDAY...ALTHOUGH TEMPERATURES WILL STILL BE A BIT ABOVE NORMAL. ANOTHER COLD FRONT MAY BRING A ROUND OF SHOWERS AND THUNDERSTORMS TO THE REGION SOMETIME LATER SATURDAY INTO EARLY SUNDAY BUT TIMING IS UNCERTAIN THIS FAR OUT. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... SEVERE THUNDERSTORM WATCH 503 IN EFFECT FOR WESTERN MASSACHUSETTS...HARTFORD COUNTY CONNECTICUT AND CHESHIRE COUNTY NEW HAMPSHIRE. UPDATED HOURLY TEMPERATURES AND DEWPOINTS...BUT WITH LITTLE CHANGE TO THE REMAINDER OF CURRENT FORECAST. CLUSTER OF THUNDERSTORMS IN PENNSYLVANIA IS QUICKLY EXPANDING NORTHEAST AND SHOULD REACH WESTERN ZONES AFTER 8 PM. PLS IGNORE THE BAF NOON 99F AND 108HI. TECH WAS WORKING ON THE SYSTEM. HI GENERALLY MAXED WITHIN 2F OF 101 THIS AFTN. ASH AWOS WAS 105 AT 18Z. GHG TD SEEMS INCORRECT AND CONTRIBUTING TO A VERY HI 5PM HI. PNS POSTED ON THE EARLY SEASON SCORCHING HEAT. SVR: WE ANTICIPATE SVR ARRIVING FM THE WSW ACROSS THE BERKS ARD 8 PM AND DYING AS IT REACHES NE MASS COAST ARD 05Z-06Z...POSSIBLY AS SHOWERS ISOLATED TSTMS WITH GUST 40 KTS AT BOS HARBOR. COOLER BL AIR MOVING NNE FM SRN CT INTO RI AND SE MASS LATE THIS EVE SHOULD REDUCE SVR RISK SE NEW ENGLAND. GOOD CHANCE A CLUSTER OR TWO OF DAMAGING TSTMS THRU THE CT RVR VALLEY INTO THE ORH HILLS THIS EVENING AS PER HWO AND OUR FCST GRIDS. TEMPS AND DEWS WERE MODIFIED TO REALITY THRU THIS EVE AND THEN GFS MAVMOSGUIDE LATE. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... GFS MAVMOSGUIDE WITH SUSTAINED WINDS SPLIT 50/50 USING 12Z MOS FM NAM AND GFS. RAISED GFS MAVMOSGUIDE TEMPS IN DRY WNW BL FLOW WITH BRILLIANT DUSTY SS ONCE AGAIN...VALLEYS AND COASTAL PLAIN 20 DEGS WARMER THAN THE PREVAILING 1000-500MB GUIDANCE. THIS IS CLOSE TO THE 4AM KBOX FCST. GUSTS FROM THE NAM MXG HTS AND GFS GUST ALG. BASICALLY BEAUTIFUL WEATHER THIS 24 HOUR PERIOD AND HEAT INDEX 15F COOLER WED NW WINDS WILL BE GUSTY TO 20 KTS DURING THE EARLY MORNING HOURS WED JUST AFTER SUNRISE. && .LONG TERM /THURSDAY THROUGH TUESDAY/... THURSDAY...MOSTLY SUNNY SKIES WILL RESULT IN A BEAUTIFUL JUNE DAY FOR SOUTHERN NEW ENGLAND. DRY NORTHWEST FLOW SHOULD ALLOW FOR A WELL MIXED ATMOSPHERE AND COMFORTABLE HUMIDITY LEVELS. WITH THE STRONG JUNE SUNSHINE WILL FOLLOW THE WARMER GFS GUIDANCE. HIGHS ACROSS MUCH OF THE REGION SHOULD BE IN THE 80 TO 85 DEGREE RANGE ALTHOUGH IT WILL BE A FEW DEGREES COOLER ACROSS PORTIONS OF THE CAPE AND ISLANDS WITH THE MARINE INFLUENCE. THURSDAY NIGHT...PARTLY TO MOSTLY CLEAR SKIES EXPECTED WITH JUST A BIT OF HIGH CLOUDINESS POSSIBLE. OTHERWISE...DIMINISHING WIND AND LOWER DEWPOINTS SHOULD ALLOW TEMPERATURES TO FALL QUICKLY DURING THE EVENING. OVERNIGHT LOW TEMPERATURES SHOULD FALL INTO THE COOL MID TO UPPER 40S ACROSS THE OUTLYING LOCATIONS OF SOUTHWEST MA/NORTHWEST MA...TO MAINLY THE 50S ELSEWHERE. FRIDAY...PARTLY TO MOSTLY SUNNY SKIES WILL ALLOW FOR ANOTHER GORGEOUS DAY ALTHOUGH IT WILL BE A FEW DEGREES WARMER THAN THURSDAY. UPPER LEVEL RIDGE BUILDING BACK OVER OUR REGION COMBINING WITH INCREASING SOUTHWEST SURFACE WINDS WILL ALLOW FOR HIGH TEMPERATURES TO RECOVER BACK INTO THE MID TO UPPER 80S AWAY FROM THE IMMEDIATE COAST. THE MARINE INFLUENCE SHOULD KEEP HIGHS ALONG THE IMMEDIATE COAST IN THE 70S...TO NEAR 80. HAVE FOLLOWED WARMER MAV NUMBERS AS THE ATMOSPHERE SHOULD BE FAIRLY WELL MIXED. FRIDAY NIGHT...PARTLY CLOUDY SKIES AND WARMING MID LEVEL TEMPERATURES SHOULD HOLD OVERNIGHT LOWS NEAR THE MEX GUIDANCE NUMBERS...MAINLY IN THE LOWER 60S. WITH INCREASING DEWPOINTS WE MAY SEE A BIT OF PATCHY FOG ALONG THE SOUTH COAST/CAPE AND ISLANDS AS WELL AS THE TYPICALLY PRONE LOCATIONS. SATURDAY AND SUNDAY...A COLD FRONT LOOKS TO APPROACH THE REGION SOMETIME SATURDAY AFTERNOON OR NIGHT. SOUTHWEST FLOW AHEAD OF THE COLD FRONT SHOULD PUSH HIGH TEMPERATURES ABOVE MEX GUIDANCE WITH THE DOWNSLOPE AND SUPPORT OF GFS 2 METER TEMPERATURE FORECASTS. HIGHS SHOULD REACH WELL INTO THE 80S AWAY FROM THE SOUTH COAST...CAPE AND ISLANDS. AS FOR PRECIPITATION CHANCES...TIMING IS UNCERTAIN THIS FAR OUT. HOWEVER...WILL GO FOR A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE INTERIOR SATURDAY AFTERNOON/EVENING AS THE COLD FRONT APPROACHES. WE THEN WILL BRING AN AREAS OF SHOWERS AND PERHAPS A FEW THUNDERSTORMS TOWARDS THE COAST SATURDAY EVENING OR NIGHT. THE ACTIVITY WILL LIKELY BE IN A WEAKENING STATE AS IT APPROACHES THE COASTAL PLAIN WITH SOUTHWEST FLOW ALLOWING FOR A MARINE INFLUENCE. AT THIS TIME...IT LOOKS LIKE ANY SHOWER ACTIVITY SHOULD BE OUT OF THE REGION BY SUNDAY MORNING ALLOWING FOR A DRY SUNDAY. HOWEVER...TIMING THIS FAR OUT IS UNCERTAIN AND WILL HAVE TO WATCH IN CASE THE FRONT SLOWS UP. MONDAY AND TUESDAY...QUITE A BIT OF MODEL DISCREPANCY THIS FAR OUT. THE ECMWF/UKMET SHOW THAT MONDAY COULD BE QUITE A WARM DAY AWAY FROM THE MARINE INFLUENCE WITH SOUTHWEST FLOW AHEAD OF AN APPROACHING COLD FRONT. THIS IS ESPECIALLY TRUE ON THE ECMWF MODEL WHICH HAS 850 MB TEMPERATURES BETWEEN +18C AND +19C MONDAY AFTERNOON. MEANWHILE...THE GFS/CANADIAN HAD MUCH LOWER HEIGHTS AND COOLER TEMPERATURES. LEANED TOWARDS THE WARMER SOLUTION AND RAISED MEX HIGHS ON MONDAY WELL INTO THE 80S AWAY FROM THE MARINE INFLUENCE. THE GFS MOVES THE COLD FRONT THROUGH MONDAY NIGHT...WHILE THE ECMWF HAS IT HUNG UP ACROSS THE REGION TUESDAY MORNING. PLENTY OF UNCERTAINTY...SO WILL CARRY 25 TO 30 POPS MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON FOR A CHANCE OF A FEW SHOWERS/THUNDERSTORMS WITH THE FRONT. SINCE THE FRONT MAY MOVE SLOWER THAN THE GFS SHOWS...WE DID INCREASE MEX GUIDANCE HIGHS A TAD ON TUESDAY. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... TONIGHT...NUMEROUS TSTMS BDL/BAF 00Z-06Z WITH ISOLATED TSTMS FARTHER EAST BOS/PVD. MVFR WITH ANY STORMS ALONG WITH POSSIBLY GUSTY WINDS AND HAIL. TSTMS WILL WEAKEN BY 06Z AND THEN PUSH OFFSHORE WITH VFR ALL TERMINALS TOWARD MORNING. MVFR FOG OR HAZE ESPECIALLY ACROSS SE TERMINALS WHERE WIND SHIFT TO NW WILL OCCUR LAST. WED...VFR. OUTLOOK...THURSDAY THROUGH SUNDAY... THURSDAY AND FRIDAY...VFR CONDITIONS BUT THERE COULD BE A BIT OF LOCALIZED IFR/MVFR LATE FRIDAY NIGHT IN FOG PATCHES. SATURDAY AND SUNDAY...MAINLY VFR BUT A COLD FRONT WILL PROBABLY BRING A PERIOD OF SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION SOMETIME LATER SATURDAY INTO EARLY SUNDAY. THIS WILL PROBABLY RESULT IN A PERIOD OF IFR/MVFR CONDITIONS TO SOME TERMINALS. && .MARINE... TONIGHT... WEAKENING TSTMS APPROACHING FROM THE WEST AROUND 05Z. COLD FRONT MOVES ACROSS THE WATERS 2 AM TO 8 AM. SSW WINDS SHIFT TO WNW ALONG WITH IMPROVING VSBY. WED... GEM OF A DAY WITH WNW WINDS BECOMING SW LATE. SHARP HORIZON WITH A NEW AIRMASS OVER NEW ENGLAND. OUTLOOK...THURSDAY THROUGH SUNDAY... GENERALLY QUIET ACROSS THE WATERS OVER THIS TIME. SOUTHWEST FLOW AHEAD OF A COLD FRONT MAY RESULT IN MARGINAL 5 FOOT SEAS LATER SATURDAY INTO PART OF SUNDAY. HOWEVER...WITH INVERSION OVER THE WATERS LOWERED AND SLOWED DOWN WNA GUIDANCE WAVE HEIGHTS. WE MAY ALSO DEAL WITH FOG PATCHES OVER THE WATERS THIS WEEKEND WITH SOUTHWEST FLOW TRANSPORTING SOME LOW LEVEL MOISTURE OVER THE REGION. && .CLIMATE... RECORD HIGHS FOR TODAY... BOSTON - 96 1959 PROVIDENCE - 94 1974...BROKEN TODAY 96 DEGREES AT 216PM BRADLEY/HARTFORD - 97 1974...BROKEN TODAY 98 DEGREES AT 226PM WORCESTER - 91 1984 NEW RECORD 94 PLS SEE PNSBOX BY EVT SUMMARIZING UNUSUAL SCORCHING HEAT THE FIRST PART OF JUNE. && .EQUIPMENT... BAF NOON TEMPERATURE AND ASSOCIATED HEAT INDEX INCORRECT. GHG HI AT 5PM COULD BE INCORRECT DUE TO THE AWOS TD WHICH LOOKS INCORRECT AT 77F. TAUNTON RADAR RTS AROUND 15Z WITH A SOFTWARE BUILD 10 UPGRADE RESULTING IN HIGHER RES DATA OPTION. BLUE HILL NWR TRANSMITTER SERVICING MUCH OF THE BOSTON AREA WILL BE OTS WEDNESDAY ROUGHLY 9AM TO 4 PM FOR A TRANSMITTER CHANGE. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...DRAG/FRANK NEAR TERM...DRAG/STRAUSS SHORT TERM...DRAG LONG TERM...FRANK AVIATION...DRAG/FRANK/STRAUSS MARINE...DRAG/FRANK CLIMATE... EQUIPMENT...
Hazardous weather outlook, Jun 10, 9:52 PM EDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 952 PM EDT TUE JUN 10 2008 CTZ002>004-MAZ002>004-008>012-NHZ011-012-015-120200- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 952 PM EDT TUE JUN 10 2008 ...SEVERE THUNDERSTORM WATCH 503 IN EFFECT UNTIL 1 AM EDT WEDNESDAY... ...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. AIR QUALITY ALERT. IN ADDITION...AREAS OF LOCALIZED POOR DRAINAGE STREET FLOODING ARE POSSIBLE WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS CHANCE OF A THUNDERSTORMS LATE SATURDAY OR SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ005>007-013>024-026-RIZ001>008-120200- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 952 PM EDT TUE JUN 10 2008 ...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. AREAS INCLUDING THE MERRIMACK VALLEY OF NORTHEAST MASSACHUSETTS THROUGH BOSTONS WEST SUBURBS INTO THE HILLS OF NORTHERN RHODE ISLAND... THERE IS A LOW PROBABILITY THAT TONIGHTS THUNDERSTORMS REMAIN STRONG ENOUGH TO PRODUCE ISOLATED REPORTS OF WIND DAMAGE AROUND OR SHORTLY AFTER MIDNIGHT. WE EXPECT THAT THE THUNDERSTORM THREAT WILL GENERALLY REMAIN NORTHWEST OF A BOSTON TO PROVIDENCE LINE...AS THE ACTIVITY SHOULD WEAKEN AS IT ENCOUNTERS A LESS FAVORABLE ENVIRONMENT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF A THUNDERSTORM LATE SATURDAY OR SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-254-255-120200- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 952 PM EDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT THERE IS A LOW PROBABILITY THAT A FEW THUNDERSTORMS MAY SURVIVE THEIR EAST NORTHEAST TREK TOWARD THE COAST JUST AFTER MIDNIGHT TONIGHT. ANY STORM THAT SURVIVES...ESPECIALLY IN THE EASTERN MASSACHUSETTS COASTAL WATERS FROM PLYMOUTH NORTH THROUGH BOSTON HARBOR AND THE MERRIMACK RIVER...MAY PRODUCE A WESTERLY WIND GUST TO 40 KNOTS BETWEEN MIDNIGHT AND 3 AM. THIS LOOKS TO BE A LOW PROBABILITY AT THIS POINT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF A THUNDERSTORM LATE SATURDAY OR SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 10, 6:48 PM EDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 648 PM EDT TUE JUN 10 2008 MAZ002-003-008>011-NHZ011-110130- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- CHESHIRE NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD... JAFFREY...KEENE 648 PM EDT TUE JUN 10 2008 ...SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO WESTERN MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE BETWEEN 8 AND 930 PM... SCATTERED STRONG TO SEVERE THUNDERSTORMS ACROSS NEW YORK STATE WILL CONTINUE TO MOVE NORTHEASTWARD THIS EVENING. THIS ACTIVITY SHOULD ENTER SOUTHWEST NEW HAMPSHIRE AND WESTERN MASSACHUSETTS BETWEEN 8 AND 930 PM THIS EVENING. THESE STORMS ARE EXPECTED TO BE STRONG TO SEVERE WHEN THEY ENTER OUR REGION. THE MAIN THREAT WILL BE FOR POCKETS OF STRONG DAMAGING STRAIGHT LINE WIND GUSTS. A SECONDARY CONCERN IS FOR ISOLATED REPORTS OF LARGE HAIL. IN ADDITION...THESE STORMS WILL CONTAIN DANGEROUS CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL. THIS MAY RESULT IN BRIEF LOCALIZED FLOODING PROBLEMS. FRANK
Local storm report, Jun 10, 10:15 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1015 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM TSTM WND DMG BLANDFORD 42.18N 72.93W
06/10/2008 HAMPDEN MA AMATEUR RADIO
4 TO 5 INCH DIAMETER TREE LIMBS DOWN.
&&
HFRANKLocal storm report, Jun 10, 10:27 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
1027 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM TSTM WND DMG BLANDFORD 42.18N 72.93W
06/10/2008 HAMPDEN MA AMATEUR RADIO
4 TO 5 INCH DIAMETER TREE LIMBS DOWN.
1020 PM TSTM WND DMG BRISTOL 41.68N 72.94W
06/10/2008 HARTFORD CT AMATEUR RADIO
TREES DOWN ON MILL STREET.
1020 PM HAIL ALSTEAD 43.15N 72.37W
06/10/2008 M0.75 INCH CHESHIRE NH TRAINED SPOTTER
1020 PM TSTM WND DMG WALPOLE 43.08N 72.43W
06/10/2008 CHESHIRE NH TRAINED SPOTTER
TREES REPORTED DOWN
1021 PM TSTM WND DMG CUMMINGTON 42.47N 72.90W
06/10/2008 HAMPSHIRE MA AMATEUR RADIO
LARGE TREES DOWN.
1021 PM TSTM WND DMG WORTHINGTON 42.42N 72.93W
06/10/2008 HAMPSHIRE MA AMATEUR RADIO
LARGE TREE LIMBS DOWN.
&&
HFRANKLocal storm report, Jun 10, 10:32 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
1032 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM TSTM WND DMG BLANDFORD 42.18N 72.93W
06/10/2008 HAMPDEN MA AMATEUR RADIO
4 TO 5 INCH DIAMETER TREE LIMBS DOWN.
1020 PM TSTM WND DMG BRISTOL 41.68N 72.94W
06/10/2008 HARTFORD CT AMATEUR RADIO
TREES DOWN ON MILL STREET.
1020 PM HAIL ALSTEAD 43.15N 72.37W
06/10/2008 M0.75 INCH CHESHIRE NH TRAINED SPOTTER
1020 PM TSTM WND DMG WALPOLE 43.08N 72.43W
06/10/2008 CHESHIRE NH TRAINED SPOTTER
TREES REPORTED DOWN
1021 PM TSTM WND DMG CUMMINGTON 42.47N 72.90W
06/10/2008 HAMPSHIRE MA AMATEUR RADIO
LARGE TREES DOWN.
1021 PM TSTM WND DMG WORTHINGTON 42.42N 72.93W
06/10/2008 HAMPSHIRE MA AMATEUR RADIO
LARGE TREE LIMBS DOWN.
1029 PM TSTM WND DMG HARTFORD 41.77N 72.68W
06/10/2008 HARTFORD CT AMATEUR RADIO
LARGE TREE LIMBS DOWN IN HARTFORD.
1029 PM TSTM WND DMG WESTFIELD 42.14N 72.76W
06/10/2008 HAMPDEN MA AMATEUR RADIO
LARGE TREE LIMBS DOWN AND SCATTERED POWER OUTAGES.
&&
HFRANKLocal storm report, Jun 10, 10:45 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
1045 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM TSTM WND DMG BLANDFORD 42.18N 72.93W
06/10/2008 HAMPDEN MA AMATEUR RADIO
4 TO 5 INCH DIAMETER TREE LIMBS DOWN.
1020 PM TSTM WND DMG WALPOLE 43.08N 72.43W
06/10/2008 CHESHIRE NH TRAINED SPOTTER
TREES REPORTED DOWN
1020 PM HAIL ALSTEAD 43.15N 72.37W
06/10/2008 M0.75 INCH CHESHIRE NH TRAINED SPOTTER
1020 PM TSTM WND DMG BRISTOL 41.68N 72.94W
06/10/2008 HARTFORD CT AMATEUR RADIO
TREES DOWN ON MILL STREET.
1021 PM TSTM WND DMG WORTHINGTON 42.42N 72.93W
06/10/2008 HAMPSHIRE MA AMATEUR RADIO
LARGE TREE LIMBS DOWN.
1021 PM TSTM WND DMG CUMMINGTON 42.47N 72.90W
06/10/2008 HAMPSHIRE MA AMATEUR RADIO
LARGE TREES DOWN.
1029 PM TSTM WND DMG WESTFIELD 42.14N 72.76W
06/10/2008 HAMPDEN MA AMATEUR RADIO
LARGE TREE LIMBS DOWN AND SCATTERED POWER OUTAGES.
1029 PM TSTM WND DMG HARTFORD 41.77N 72.68W
06/10/2008 HARTFORD CT AMATEUR RADIO
LARGE TREE LIMBS DOWN IN HARTFORD.
1040 PM TSTM WND DMG WESTFIELD 42.14N 72.76W
06/10/2008 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON CAR BLOCKING THE ROAD.
1040 PM TSTM WND GST CHICOPEE 42.18N 72.57W
06/10/2008 M61.00 MPH HAMPDEN MA AMATEUR RADIO
1042 PM TSTM WND DMG NEWINGTON 41.69N 72.73W
06/10/2008 HARTFORD CT AMATEUR RADIO
TREES AND WIRES DOWN.
&&
HFRANKLocal storm report, Jun 10, 10:57 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
1057 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM TSTM WND DMG BLANDFORD 42.18N 72.93W
06/10/2008 HAMPDEN MA AMATEUR RADIO
4 TO 5 INCH DIAMETER TREE LIMBS DOWN.
1020 PM TSTM WND DMG BRISTOL 41.68N 72.94W
06/10/2008 HARTFORD CT AMATEUR RADIO
TREES DOWN ON MILL STREET.
1020 PM HAIL ALSTEAD 43.15N 72.37W
06/10/2008 M0.75 INCH CHESHIRE NH TRAINED SPOTTER
1020 PM TSTM WND DMG WALPOLE 43.08N 72.43W
06/10/2008 CHESHIRE NH TRAINED SPOTTER
TREES REPORTED DOWN
1021 PM TSTM WND DMG CUMMINGTON 42.47N 72.90W
06/10/2008 HAMPSHIRE MA AMATEUR RADIO
LARGE TREES DOWN.
1021 PM TSTM WND DMG WORTHINGTON 42.42N 72.93W
06/10/2008 HAMPSHIRE MA AMATEUR RADIO
LARGE TREE LIMBS DOWN.
1029 PM TSTM WND DMG HARTFORD 41.77N 72.68W
06/10/2008 HARTFORD CT AMATEUR RADIO
LARGE TREE LIMBS DOWN IN HARTFORD.
1029 PM TSTM WND DMG WESTFIELD 42.14N 72.76W
06/10/2008 HAMPDEN MA AMATEUR RADIO
LARGE TREE LIMBS DOWN AND SCATTERED POWER OUTAGES.
1040 PM TSTM WND DMG WESTFIELD 42.14N 72.76W
06/10/2008 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON CAR BLOCKING THE ROAD.
1040 PM TSTM WND GST CHICOPEE 42.18N 72.57W
06/10/2008 M61.00 MPH HAMPDEN MA AMATEUR RADIO
1042 PM TSTM WND DMG NEWINGTON 41.69N 72.73W
06/10/2008 HARTFORD CT AMATEUR RADIO
TREES AND WIRES DOWN.
1047 PM TSTM WND DMG GRANVILLE 42.07N 72.87W
06/10/2008 HAMPDEN MA AMATEUR RADIO
MUTLIPLE TREES AND POWER LINES DOWN.
1047 PM TSTM WND DMG SOUTHWICK 42.05N 72.77W
06/10/2008 HAMPDEN MA AMATEUR RADIO
MULTIPLE TREES AND WIRES DOWN.
1048 PM TSTM WND DMG WEST SPRINGFIELD 42.12N 72.65W
06/10/2008 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON A CAR.
1050 PM TSTM WND DMG NEWINGTON 41.69N 72.73W
06/10/2008 HARTFORD CT AMATEUR RADIO
TREES DOWN ON WIRES ON NEW BRITAIN AVE.
1053 PM TSTM WND DMG HEBRON 41.65N 72.37W
06/10/2008 TOLLAND CT AMATEUR RADIO
LARGE BRANCHES DOWN.
1050 PM TSTM WND DMG BLOOMFIELD 41.82N 72.73W
06/10/2008 HARTFORD CT AMATEUR RADIO
ROUTE 23 BLOCKED BY FALLEN TREE.
1030 PM TSTM WND DMG WESTFIELD 42.14N 72.76W
06/10/2008 HAMPDEN MA AMATEUR RADIO
8 LOCATIONS REPORTING TREES AND WIRES DOWN.
&&
HFRANKThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 9:41 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 64 min |
| Jun 10, 9:57 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 49 min |
| Jun 10, 10:03 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 48 min |
| Jun 10, 10:42 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 36 min |
| Jun 10, 10:49 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 42 min |
| Jun 10, 11:57 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Worcester | 33 min |
| Jun 11, 12:11 AM EDT | Special Marine Warning | BOX | 64 min | |
| Jun 11, 12:18 AM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Suffolk | 24 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.